MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G24935
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
(b)(4) study pt, site reported fracture of study stent one.Two zilver® ptx® v study stents were deployed during the index procedure on (b)(6) 2014.The study lesion was the left distal sfa.The study lesion was 120 mm long with 100% diameter stenosis, moderate calcification and no thrombus.The proximal reference vessel diameter (rvd) was 6.5 mm and the distal rvd was 5.5 mm.There was one patent runoff vessel.Entry site was contralateral.Pre-stent dilatation was performed with one inflation of a 5 mm x 140 mm balloon.The two study stents were deployed without difficulty.Post-stent dilatation was performed with one inflation of a 6 mm x 100 mm balloon.Final angiography measurements revealed 0 % residual stenosis in the study lesion.There was no thrombus or dissection and the entire length of the stents were apposed to the vessel wall.The patient was discharged on (b)(6) 2014 (one day post-procedure), taking aspirin and plavix.The 12-month x-ray was not performed.On (b)(6) 2019 (1890 days post-procedure), the study clinical assessment and imaging were completed.Per the site, study stent 1 had a type 1 fracture located in the mid-section of the stent.No fracture is noted of study stent 2.There is no clinical sequelae noted.(b)(6) lab analysis is not yet available.(b)(6) 2020 (b)(6) lab assessment indicates study stent number 1 has a type 3 fracture in stent segment 4.Study stent 2 has a type 1 fracture in stent segment 9.There is no stent deformation or changes in pattern type of either stent.No clinical sequelae was noted.This file has been created to capture the fracture of stent two.
 
Event or Problem Description
12-004 - study pt, site reported fracture of study stent one.Two zilver® ptx® v study stents were deployed during the index procedure on (b)(6) 2014.The study lesion was the left distal sfa.The study lesion was 120 mm long with 100% diameter stenosis, moderate calcification and no thrombus.The proximal reference vessel diameter (rvd) was 6.5 mm and the distal rvd was 5.5 mm.There was one patent runoff vessel.Entry site was contralateral.Pre-stent dilatation was performed with one inflation of a 5 mm x 140 mm balloon.The two study stents were deployed without difficulty.Post-stent dilatation was performed with one inflation of a 6 mm x 100 mm balloon.Final angiography measurements revealed 0 % residual stenosis in the study lesion.There was no thrombus or dissection and the entire length of the stents were apposed to the vessel wall.The patient was discharged on 05/13/2014 (one day post-procedure), taking aspirin and plavix.The 12-month x-ray was not performed.On (b)(6) 2019 (1890 days post-procedure), the study clinical assessment and imaging were completed.Per the site, study stent 1 had a type 1 fracture located in the mid-section of the stent.No fracture is noted of study stent 2.There is no clinical sequelae noted.Core lab analysis is not yet available.On (b)(6) 2020 core lab assessment indicates study stent number 1 has a type 3 fracture in stent segment 4.Study stent 2 has a type 1 fracture in stent segment 9.There is no stent deformation or changes in pattern type of either stent.No clinical sequelae was noted.This file has been created to capture the fracture of stent two.
 
Additional Manufacturer Narrative
Device evaluation: the ziv6-35-125-6-100-ptx device of lot number c976939 involved in this complaint was implanted in the patient, and was not available for evaluation.With the information provided, a document based investigation was conducted.Document review: prior to distribution ziv6-35-125-6-100-ptx devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for ziv6-35-125-6-100-ptx of lot number c976939 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c976939.It should be noted that the instructions for use (ifu0093-5) states the following: ¿indications for use: the zilver ptx drug-eluting stent in indicated for improving luminal diameter for the treatment of de novo or restenotic symptomatic lesions in native vascular disease of the above-the-knee femoropopliteal arteries having reference vessel diameter from 4 mm to 7 mm and total lesion lengths up to 140 mm per limb and 280 mm per patient.¿ the ifu also lists stent strut fracture as a known potential adverse event.There is no evidence to suggest the user did not follow the ifu.Image review: images were provided to support the complaint investigation.They were reviewed through cook research inc.(cri) and the following comments were provided by the independent reviewer : impression: 1.A type 3 fracture of the distal ziv6-35-125-6-100-ptx superior end at 60 months is confirmed.This likely represented the type 1 fracture that was the subject of the complaint report.2.A type 2 fracture of the proximal ziv6-35-125-6-100-ptx inferior end at 60 months is confirmed.3.The stented sfa and pa segment was severely calcified.Root cause review: a definitive root cause could not be determined from the available information.A possible root cause could be attributed stent fatigue.From the information provided it is known that two zilver ptx stents were implanted in 2014.It is possible that the stent became fatigued and fractured as a result of knee flexion over this time.Summary: complaint is confirmed as the failure was verified in the image(s).According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9755866
Report Number3001845648-2020-00127
Device Sequence Number19387176
Product Code NIU
UDI-Device Identifier10827002249353
UDI-Public(01)10827002249353(17)150114(10)C976939
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/14/2015
Device Model NumberG24935
Device Catalogue NumberZIV6-35-125-6-100-PTX
Device Lot NumberC976939
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/15/2019
Event Location Hospital
Initial Date Received by Manufacturer 02/10/2020
Supplement Date Received by Manufacturer02/10/2020
Initial Report FDA Received Date02/26/2020
Supplement Report FDA Received Date04/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR